MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC
Model Number 329.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, before starting an unknown procedure at a material conference, a cutting pliers was verified to have a latch missing.This is a key piece that fits the plate so it can be cut.The device was not usable.A board cutter from the hospital was used to replace the pliers which was effective.The procedure was completed successfully with no surgical delay.There was no damage to the patient.This report is for a locking calcaneal plate cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was not returned to us customer quality (cq).This investigation was performed on the photographic images provided to cq.Cq investigation flow: broken; visual (appearance not as expected).Visual inspection: visual inspection of the images provided to cq of the cutting pliers revealed the seating pin (aka peg) was missing.The pin was not present in any of the images.A broken condition of any of the components of the device was not noted in the images, the condition of the device in the images did not agree with the complaint description.The broken condition was not confirmed.Document/specification review: relevant drawings were reviewed during this investigation.No product design issues or discrepancies were observed.The assembly document notes the peg is threaded into the plate holder.Review of the device dhr revealed no issues occurred during manufacturing of the device relevant to this complaint.Conclusion: the complaint condition of a missing component was confirmed.A broken condition was not confirmed.There were no issues during the manufacture of this product that would contribute to the missing component condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the missing component condition.A root cause could not be determined; however, the missing component condition is most likely due to cumulative wear after over 6 years of use: the threaded peg may have backed out of the plate holder.Based on the investigation, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Udi device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted:\ please note: correct lot number visible on attached photo: 7836235 part: 329.151 lot: 7836235 manufacturing site: bettlach release to warehouse date: 26.Apr.2012 the device history record shows this lot of 12 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING CALCANEAL PLATE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7984464
Report Number8030965-2018-57453
Device Sequence Number1394866
Product Code HTZ
UDI-Device Identifier10886982191854
UDI-Public(01)10886982191854
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number329.151
Device Catalogue Number329.151
Device Lot Number7836235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer11/16/2018
11/20/2018
11/28/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/16/2018
11/26/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1